Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Taking ramipril for blood pressure and feeling vibrations in body. What could be wrong?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 2115 Questions
I am a 62 year old male in good health. A little overweight (220lbs./ 6ft. 2 inches.), but prone to some ANXIETY. Resting blood pressure averages 125-130 over 70 -75. (Take 10 mg. Ramipril 1 x per day). Resting heart rate 55 beats per minute. I aerobically walk (and have walked for the last 20+ years). 3-4 miles a day, about 5 times per week at about a 15 minute mile. Cholesterol averages about 150 total; LDL-70, HDL-low 60's. (Take 5 mg. Crestor 1 x per day). For the last several months I wake up in the morning feeling vibrations in the central core of my body, that usually lasts about 10 seconds. My pulse rate is steady, but seems much faster for this short period - perhaps at 80-85 beats per minute vs. my normal rate of 55 or so. I'm not sure if the feeling of body vibrations result from the more rapid heart beat, but I suspect they might. Very quickly, within 10 -20 seconds, my heart rate returns to a more normal rate of 50-60, and does maintain a steady and regular rhythm throughout the time. On occasion in the past, I have notice my heart skip (mitro valve??), but this only occurs every couple of years. My question is do I need to be concerned about the briefly elevated heart rate that occurs only upon awakening, and is it possible this could be causing the short lived vibration feeling? Thank you. YYYY@YYYY
Posted Thu, 28 Nov 2013 in Heart Rate and Rhythm Disorders
Answered by Dr. Benard Shehu 1 hour later
Brief Answer: Please follow recommendation below... Detailed Answer: Hi, I have read your medical data carefully, and I would suggest as following: Such slightly elevations in the heart rate upon waking are considered normal as it is related to the maximum secretion of adrenalin (the hormone that our body needs to start the new day). Therefore, I'd suggest to get up gradually in order to avoid such "slightly" increased heart rate. With regards to your "short lived vibration feeling", it might be associated with arrhythmia, especially when you get from laying position to sitting or standing. So, I'd also advise to do a consultation with a cardiologist, do ECG, Holter (24 hour ECG monitoring) and cardiac Echo to exclude heart problems. Hope it answered to your inquiries! If you have more questions, feel free to ask me again! I'd be happy to assist you further! Dr.Benard
Above answer was peer-reviewed by
Follow-up: Taking ramipril for blood pressure and feeling vibrations in body. What could be wrong? 19 minutes later
Thank you Doctor for the quick response. One follow up question. Given that my vibrations only occur upon awakening, how likely is it that this might be an arrhythmia, vs. simply the effect of a faster pulse or simple anxiety. Thanks. XXXX
Answered by Dr. Benard Shehu 1 hour later
Brief Answer: Most likely is due to stress but do the examinatio Detailed Answer: Hi again, Thank you for your follow-up question. Now, arrhythmia, tachycardia (fast pulse) or anxiety are the possible diagnosis of yours. Most likely your vibration is due to stress but to exclude the arrhythmia all the mention examination should be done. Therefore, based on the test results, it would be given the right diagnosis together with adequate treatment. Meanwhile, I'd advise to avoid fast getting up movements from laying down to sitting or standing position. Hope it answered to your question! If you have more concerns, feel free to write back to me! Dr.Benard
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor